Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 Nov. 16, 2018 15:16:34

Turquoise
Registered: 2018-06-02
Posts: 13
Profile  

Breasts getting larger? Rash?

I've been on levothyroxine about 6 weeks and will be getting my next blood tests in week or two. I'm working on a list of potential side effects (nothing really serious, I don't think) to mention to my endocrinologist when I email her about the tests. The latest odd thing that's happened is that for the last week or two I've felt some discomfort in the breast area and discovered a rash near the lower part of my bras. I've been using hyrdocortisone, and it seems to be better. It also seems as if the bras might be getting too tight. I've only gained a few pounds since I had RAI and subsequently started the pills (and in fact have dropped back somewhat from the highest weight I've noted since my weight started to go up after several years of a steady decline), so there's no reason why my breast size should have changed due to an overall weight gain. I did a quick Google search and found that some people have commented on other websites about both a change in breast size and a rash, so maybe there is a genuine correlation. Has anyone else experienced this? I don't want to bother my doctor with things that aren't likely to be related to my thyroid condition. I can't see her since she's an out-of-network specialist and I've used up my referrals; this late in the year I doubt I could cut through the red tape to get more visits authorized, although I could certainly get in to see my primary care doctor and the two of them could consult via phone or email if necessary on how to manage my treatment.

Offline

#2 Nov. 16, 2018 16:36:35

Liz1967
Registered: 2014-02-25
Posts: 261
Profile  

Breasts getting larger? Rash?

Levothyroxine is a hormone chemically identical to the hormone produced by your thyroid. It is not a drug per se, it is a hormone. Any side effects would be from a dose higher than your requirement or too low.

Offline

#3 Nov. 16, 2018 17:39:40

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 4076
Profile  

Breasts getting larger? Rash?

Hello - I've not heard of the specific issues you are mentioning (although certainly overall weight gain can be an issue). Perhaps your gynecologist can provide some additional insight.

If you've made any other changes in meds (such going on or off birth control pills), that could potentially be a cause for the discomfort. Also, some patients can have reactions to the dyes/fillers in replacement hormone products - but that would certainly be unusual if that was the *only* place you were seeing a reaction!



Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

#4 Nov. 16, 2018 18:08:31

Turquoise
Registered: 2018-06-02
Posts: 13
Profile  

Breasts getting larger? Rash?

I think I'll mention it to the endocrinologist when I notify her that I've had the tests and give her a general update. If she doesn't think it's related to the levothyroxine, then I'll schedule a visit with the primary care physician. I haven't seen a gynecologist in years (I'm post-menopausal—in my 60s), although of course I could see someone new.

Offline

Board footer

Moderator control

Questions? Problems? Please contact us at [email protected] or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2018 Graves' Disease & Thyroid Foundation